Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have IUD. Had vaginal infections, dryness. Due to skin growing around the IUD?

I have had a mirena iud for almost five years, and have had trouble with repetitive vaginal infections and severe vaginal dryness . At my last pap , the results showed abnormal cells, so I had a biopsy and a procedure where the inside of my cervix was scraped for tissue samples. It s been almost a week since and I ve had med/small amounts of tissue discharging and strangely enough my vaginal fluids are back to normal. Can skin grow around the mirena overtime and cause some of these irritations I ve been experiencing?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2014
There is no skin inside the vagina, but hormone containing IUD's can cause a discharge or vaginal dryness.
Intrauterine contraceptive devices may cause a cervical erosion especially if they contain hormones. The hormones may cause the cervix to evert out or changes in the lining cells of the cervix that lies outside in the vagina [changes in the transformation zone]. This may also occur during pregnancy or use of contraceptive pills. However, the changes usually revert back to normal after stopping the drug.
You have already undergone a cervical biopsy and feel that secretions are coming back to normal. Also Mirena acts for 5 years, so is your removal of Mirena due? If yes better get it removed as prolonged use after the suggested use period may lead to infections.

Hope this was helpful.
Don't worry as these are common issues. Take care and have a good day.
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor